Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

antidepressants and sideaffects

Posted by on Apr. 17, 2013 at 2:36 AM
  • 22 Replies
Ok so I've been on a few different antideppresants and im still looking for one that will work for me to cut a long story short i suffer from anxiety and panic attacks for anyone that goes through that it sux. So i was on pexeva and it worked for me for yrs but my insurance won't pay for it because its too expensive so my doc put me on paxil and it worked good for a couple yrs but started noticing it no longer does anything for me and was causing some other side affects so i took myself off of it and had the worst sideaffects ever! I was sick for a month....so my doc put me on lexapro which worked good but then started noticing my hair thinning and did some research and many people were complaining of the same thing! So my doc took me off of it and put me on effexor. I went to take it and asked the pharmacist if it had a sideaffect of hair thinning and she said yes! Then i read aweful stories of hair thinning on it. So i am so scared now to take them so i decided not to take anything and started withdrawing again! Went to the hospital and they gave me a couple nerve pills to get by until i get with my doc and get a new med! But im so scared now to take them, but i have too. Are any of u on a antidepprant that works good for u without the aweful sideaffects? Maybe one that doesn't thin ur hair? Any suggestions? Thank u.
by on Apr. 17, 2013 at 2:36 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
matreshka
by Ruby Member on Apr. 17, 2013 at 6:57 AM

All psych meds affect people differently. Some people, like me are very sensitive to meds. I deal with bipolar disorder, PTSD and general anxiety.  I am a bit confused, is your doc trying to treat both depression and anxiety or just the anxiety? There are different meds for both.

You could try getting a prior authorization from your doc for the pexeva (i never heard of that one, is it new). Saying you tried others but that one is what works. That is what I have had to do to get one of the meds I am on now.

lyrick24
by Ruby Member on Apr. 17, 2013 at 7:46 AM
1 mom liked this
antidepressants affect different people in different ways.i took paxil and it didnt make my hair thin but it did have side effects and it was hard getting off of it. i also took effexor and it was hard getting off of it too. my main side effect was wt gain. tell your dr that you specifically dont want anything that will thin your hair. also have you had a thyroid panel done? if your thyroid is messed up it will cause you to have panic attacks and thin your hair. if they have not checked your throid you need to have that done.
leahbeah143
by Leah on Apr. 17, 2013 at 9:42 AM

 I took zoloft for a few years and I had some weight gain and no sex drive. Getting off of it a few months ago was ROUGH. I have celexa now but I haven't taken it yet.

childofGod995
by on Apr. 17, 2013 at 11:21 AM

i was taken off of paxil because of the side effects of memory loss and i am now on effexor which is working just fine for me. i also have been on many different kinds over the years. however, i have taken myself off of meds which is not wise so now i have my doctors wean me off of them. i have not noticed thinning of hair with this med. perhaps you have another health issue you do not know about that could be doing that.

kaiti_G
by on Apr. 17, 2013 at 11:29 AM
Quoting lyrick24:

antidepressants affect different people in different ways.i took paxil and it didnt make my hair thin but it did have side effects and it was hard getting off of it. i also took effexor and it was hard getting off of it too. my main side effect was wt gain. tell your dr that you specifically dont want anything that will thin your hair. also have you had a thyroid panel done? if your thyroid is messed up it will cause you to have panic attacks and thin your hair. if they have not checked your throid you need to have that done.


I have had my thyroid checked many times and they said it was fine i been asking my doc to put me on something that doesn't cause hair loss but effexor and lexapro seem to have those as their sideaffects i don't know y she keeps putting me on meds that do that. But my grandma just had a stroke and is slowly dying and my whole family is falling apart and im taking care of everyone on my own so could the hair issue just b stress? I've never had it affect me like that before its scary.
kaiti_G
by on Apr. 17, 2013 at 11:34 AM
Quoting childofGod995:

i was taken off of paxil because of the side effects of memory loss and i am now on effexor which is working just fine for me. i also have been on many different kinds over the years. however, i have taken myself off of meds which is not wise so now i have my doctors wean me off of them. i have not noticed thinning of hair with this med. perhaps you have another health issue you do not know about that could be doing that.



Well i been having alot of test ran and i know that my potassium and magnesium is low but im taking supplements for it so it should b getting better. They say im just extremely stressed and anxiety but i need a good med without the horrible sideaffects esp the hair thinning thing.
kaiti_G
by on Apr. 17, 2013 at 11:41 AM
Quoting matreshka:

All psych meds affect people differently. Some people, like me are very sensitive to meds. I deal with bipolar disorder, PTSD and general anxiety.  I am a bit confused, is your doc trying to treat both depression and anxiety or just the anxiety? There are different meds for both.

You could try getting a prior authorization from your doc for the pexeva (i never heard of that one, is it new). Saying you tried others but that one is what works. That is what I have had to do to get one of the meds I am on now.



well if anything she should just be treating me for the anxiety because that's my issue. My doc fought with my insurance about the pexeva, which i do believe is a newer medication,and they r doing everything they can to not have me on them. Even when my doc gets them to pay for my prescription for a month supply they drop me off of it the next month and it takes weeks to get them to pay for it again and i don't have weeks to wait. It got so bad i was paying 13 dollars a pill for just one day. I couldn't afford that. If we keep bugging them their just going to drop me off the insurance. I need my doc to prescribe me a pill that works good so i don't have to keep getting on and off of the pills and withdraw all the time.
matreshka
by Ruby Member on Apr. 17, 2013 at 11:58 AM

There are anxiety meds, benzodiazipines, like valium (which I am on) ativan, klonoipin, xanax,  which can be addictive but work for anxiety. the generics are cheap and usually covered by insurance.

Quoting kaiti_G:

Quoting matreshka:

All psych meds affect people differently. Some people, like me are very sensitive to meds. I deal with bipolar disorder, PTSD and general anxiety.  I am a bit confused, is your doc trying to treat both depression and anxiety or just the anxiety? There are different meds for both.

You could try getting a prior authorization from your doc for the pexeva (i never heard of that one, is it new). Saying you tried others but that one is what works. That is what I have had to do to get one of the meds I am on now.



well if anything she should just be treating me for the anxiety because that's my issue. My doc fought with my insurance about the pexeva, which i do believe is a newer medication,and they r doing everything they can to not have me on them. Even when my doc gets them to pay for my prescription for a month supply they drop me off of it the next month and it takes weeks to get them to pay for it again and i don't have weeks to wait. It got so bad i was paying 13 dollars a pill for just one day. I couldn't afford that. If we keep bugging them their just going to drop me off the insurance. I need my doc to prescribe me a pill that works good so i don't have to keep getting on and off of the pills and withdraw all the time.


justj123
by on Apr. 17, 2013 at 5:08 PM
1 mom liked this

My hair was thinning due to my gastric by pass surgery and the fact I do not eat enough food.  A friend of mine suggested taking Horse Grass Pills (I found them at Sprout's it is like a health food store) and have been taking them for 2 months now.  My hair is now so thick and full and looks fantastic.  I would suggest to anyone with thinning hair.  

peggles78
by on Apr. 17, 2013 at 10:20 PM

If Pexeva worked for you, perhaps you could try to get on prescription assistance. I actually looked it up, and while I didn't find any assistance programs, the medication's website has a place where providers can request samples. Maybe your doctor would be willing to stock some for you. Good luck!

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)